MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO XL; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO XL; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00547110
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A visual examination of the returned complaint device found the catheter detached in two separate sections, thereby confirming the reported event.It was also noted that the catheter was stretched and was kinked close to the proximal bond.The balloon was carefully inspected and no damages were found.Microscopic analysis was performed and confirmed that the catheter was stretched and kinked.It is possible that the physician had to apply more force than usual during the procedure while in the anatomy, and of this way the catheter stretched and kinked until one point where the material didn't support the tension over the device, resulting in the found failure of catheter break.Therefore, the most probable root cause is adverse event related to procedure because, the adverse event occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description
It was reported to boston scientific corporation that an extractor pro xl retrieval balloon device was used in the common bile duct (cbd) stone during an endoscopic retrograde cholangiopancreatography (ercp) with stone extraction procedure performed on (b)(6) 2021.It was reported that during the procedure, it was noted that the catheter sheared in half as it was being advanced into the working channel of the duodenoscope.It was reported that nothing detached into the patient.The procedure was completed with another extractor pro xl retrieval balloon.There have been no patient complications as a result of this event.

Brand Name
EXTRACTOR PRO XL
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11362179
Report Number3005099803-2021-00578
Device Sequence Number3383555
Product Code FGE
UDI-Device Identifier08714729790402
UDI-Public08714729790402
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K102082
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2021
Device Model NumberM00547110
Device Catalogue Number4711
Device Lot Number0024456724
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2021
Initial Report FDA Received Date02/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1